Alert archive / Tennessee / River Flood Warnings in 2024

River Flood Warning 55, NWS Atlanta, GA

January 10, 2024Hamilton County, Tennessee; Catoosa County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 10, 2024, 7:41 AM EST for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Jan 10, 2024, 8:00 AM EST. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jan 10, 2024, 7:41 AM EST (12:41 UTC)
In effect from
Jan 10, 2024, 8:00 AM EST
Expired
Jan 11, 2024, 7:41 AM EST
In force
24 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Catoosa County, GA, Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Chickamauga Creek at GA 146 near Lakeview (WCKG1). The gauge peaked at 11.44 ft at Jan 10, 2024, 7:00 PM EST.

actionminormoderate5101501/1001/1101/12
Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567340, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

726 
WGUS42 KFFC 101241
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
741 AM EST Wed Jan 10 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...Tennessee...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

For the North GA Chickamauga Creek Basin...including Ringgold, 
Lakeview...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this evening at 745 PM EST.

&&

GAC047-TNC065-110045-
/O.NEW.KFFC.FL.W.0055.240110T1300Z-240112T0900Z/
/WCKG1.1.ER.240110T1300Z.240111T0600Z.240112T0300Z.NO/
741 AM EST Wed Jan 10 2024

...FLOOD WARNING IN EFFECT UNTIL EARLY FRIDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until early Friday morning.

* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 7:15 AM EST Wednesday the stage was 10.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 11.7 feet just after midnight
    tonight. It will then fall below flood stage late tomorrow
    evening.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.7 feet on 04/01/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
4 follow-up statements
940 
WGUS82 KFFC 102023
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
323 PM EST Wed Jan 10 2024

...Observed flooding changed to Moderate severity and increased in 
duration for the following rivers in Georgia...

  Middle Oconee River near Arcade affecting Barrow and Jackson 
  Counties.

...The Flood Warning continues for the following rivers in 
Tennessee...Georgia...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued late tonight at 330 AM EST.

&&

GAC013-157-110830-
/O.EXT.KFFC.FL.W.0024.000000T0000Z-240111T1220Z/
/ACDG1.2.ER.240109T1829Z.240110T0630Z.240111T0620Z.NO/
323 PM EST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Moderate flooding is occurring and minor flooding is 
  forecast.

* WHERE...Middle Oconee River near Arcade.

* WHEN...Until tomorrow morning.

* IMPACTS...At 21.0 feet, Moderate flooding begins. Significant 
  flooding occurs in the woodlands...fields and pasture upstream and 
  downstream from the gage at Georgia Highway 82. A residential yard 
  will be completely flooded with the water reaching the foundation 
  of a house just downstream. The flood waters will be reaching 
  Bismarck Circle Road upstream from the gage.

* ADDITIONAL DETAILS...
  - At 1:30 AM EST Wednesday the stage was 21.5 feet. Due to
    equipment malfunction, this gage has stopped reporting, and a
    more current observation is not available.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 1:30 AM EST Wednesday was 21.5 feet.
  - Forecast...The river is expected to fall below flood stage
    just after midnight tonight and continue falling to 6.0 feet
    early Monday afternoon.
  - Flood stage is 16 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3404 8377 3410 8375 3406 8355 3400 8347
      3395 8352 3402 8363


$$

GAC047-TNC065-110830-
/O.CON.KFFC.FL.W.0055.000000T0000Z-240112T0900Z/
/WCKG1.1.ER.240110T1315Z.240111T0600Z.240112T0300Z.NO/
323 PM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until early Friday morning.

* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 2:15 PM EST Wednesday the stage was 11.3 feet and rising
    slowly.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 2:15 PM EST Wednesday was 11.3 feet.
  - Forecast...The river is expected to rise to a crest of 11.7
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow evening.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
067 
WGUS82 KFFC 110312
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1012 PM EST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Georgia...
Tennessee...

  West Chickamauga Creek at GA 146 near Lakeview affecting Catoosa 
  and Hamilton Counties.

For the North GA Chickamauga Creek Basin...including Ringgold, 
Lakeview...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued Thursday morning at 1015 AM EST.

&&

GAC047-TNC065-111515-
/O.CON.KFFC.FL.W.0055.000000T0000Z-240112T0900Z/
/WCKG1.1.ER.240110T1315Z.240111T1200Z.240112T0300Z.NO/
1012 PM EST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until early Friday morning.

* IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 9:15 PM EST Wednesday the stage was 11.4 feet and nearly
    steady.
  - Forecast...The river is expected to rise to a crest of 11.7
    feet tomorrow morning. It will then fall below flood stage
    late tomorrow evening.
  - Flood stage is 11 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$
915 
WGUS82 KFFC 111016
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
516 AM EST Thu Jan 11 2024

...The Flood Warning continues for the following rivers in Georgia...
Tennessee...Alabama...

  Yellow River at Gees Mill Road affecting Newton and Rockdale 
  Counties.

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

  Coahulla Creek at Keiths Mill Road near Dalton affecting 
  Whitfield County.

  Chattahoochee River at 14th Street at Columbus affecting Russell, 
  Chattahoochee, Muscogee and Lee Counties.

  Sweetwater Creek near Austell affecting Cobb and Douglas Counties.

  Broad River near Broad River above Carlton affecting Madison, 
  Oglethorpe and Elbert Counties.

For the North GA Chickamauga Creek Basin...including Ringgold, 
Lakeview...Minor flooding is forecast.
For the Conasauga River Basin...including Eton, Crandall, Dalton, 
Dalton, Chatsworth, Tilton, Sloan Bridge below Dalton...Minor 
flooding is forecast.
For the Chattahoochee River Basin...including Helen, Dahlonega, 
Cornelia, Suwanee, Buford, Suwanee, Buford, Chattahoochee River 
upstream McGinnis Ferry Rd, Norcross, Chattahoochee River above 
Roswell, Roswell, Powers Ferry & I285 Atlanta, Smyrna, Chattahoochee 
River below Morgan Falls Dam, Atlanta, Atlanta, Atlanta, Atlanta, 
Fairplay, Fairburn, Whitesburg, Whitesburg, Whitesburg, Franklin, 
Corinth, Hammett Rd below Hogansville, Franklin, West Point, 
Columbus, Union, Omaha...Minor flooding is forecast.
For the Sweetwater Creek...including Powder Springs, Powder Springs, 
Powder Springs, Austell, Austell, Austell, Sweetwater Creek below 
Austell...Minor flooding is forecast.
For the Broad River...including Broad River above Carlton, 
Commerce...Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at weather.gov/atlanta.

The next statement will be issued at 300 PM EST.this afternoon at 
1215 PM EST /1115 AM CST/.

&&

GAC217-247-111715-
/O.EXT.KFFC.FL.W.0007.000000T0000Z-240111T1703Z/
/MYRG1.1.ER.240109T2240Z.240110T1130Z.240111T1103Z.UU/
516 AM EST Thu Jan 11 2024

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Yellow River at Gees Mill Road.

* WHEN...Until this afternoon.

* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding 
  begins in the woodlands...fields and pasture along the river  
  upstream and downstream from the gage on Gees Mill Road in 
  Rockdale County. Portions of Sockwell Road by the river in Newton 
  County will be around two feet under water.

* ADDITIONAL DETAILS...
  - At 4:47 AM EST Thursday the stage was 11.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:47 AM EST Thursday was 14.1 feet.
  - Forecast...The river is expected to fall below flood stage
    this morning and continue falling to 2.6 feet Monday evening.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.4 feet on 12/31/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393


$$

ALC081-113-GAC053-215-112230-
/O.CON.KFFC.FL.W.0059.000000T0000Z-240112T1200Z/
/CBUG1.1.ER.240109T1638Z.240109T1745Z.240112T0600Z.NO/
516 AM EST Thu Jan 11 2024 /416 AM CST Thu Jan 11 2024/

...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...Until tomorrow morning.

* IMPACTS...At 30.0 feet, Minor flooding continues along the river 
  upstream and downstream from the gage on the 14th Street bridge. 
  Large portions of the River Walk in Columbus will be flooded up to 
  3 feet deep. The water level reaches the top of the boat ramp 
  behind the Columbus Convention and Trade Center. The Phenix City 
  Amphitheater in Alabama will be flooded up to two feet deep. 
  Portions of the River Walk in Phenix City will begin to flood.

* ADDITIONAL DETAILS...
  - At 5:00 AM EST Thursday /4:00 AM CST Thursday/ the stage was
    28.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 AM EST Thursday /4:00 AM CST Thursday/ was
    28.9 feet.
  - Forecast...The river is expected to rise to a crest of 29.6
    feet this morning. It will then fall below flood stage just
    after midnight tonight.
  - Flood stage is 27.0 feet.
  - Flood History...This crest compares to a previous crest of
    29.6 feet on 03/05/1934.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$

GAC047-TNC065-112230-
/O.CON.KFFC.FL.W.0055.000000T0000Z-240112T0900Z/
/WCKG1.1.ER.240110T1315Z.240111T1200Z.240112T0300Z.NO/
516 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...West Chickamauga Creek at GA 146 near Lakeview.

* WHEN...Until late tonight.

* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding 
  begins of woodlands and fields near the creek upstream and 
  downstream from the gage on the Georgia Highway 146 or Cloud 
  Springs Road bridge. Minor flooding of the creek can also be 
  expected further downstream as it crosses the Tennessee border 
  into the south East Ridge area.

* ADDITIONAL DETAILS...
  - At 4:15 AM EST Thursday the stage was 11.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:15 AM EST Thursday was 11.5 feet.
  - Forecast...The river is expected to rise to a crest of 11.7
    feet this morning. It will then fall below flood stage late
    this evening.
  - Flood stage is 11.0 feet.
  - Flood History...This crest compares to a previous crest of
    11.7 feet on 04/01/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

GAC067-097-112230-
/O.CON.KFFC.FL.W.0048.000000T0000Z-240112T0621Z/
/AUSG1.1.ER.240110T0715Z.240111T1200Z.240112T0021Z.NO/
516 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT 
TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Sweetwater Creek near Austell.

* WHEN...Until just after midnight tonight.

* IMPACTS...At 12.0 feet, Minor flooding continues in the woodlands 
  and fields upstream and downstream from the gage near the 
  Interstate 20 bridge. Portions of a paintball playing field just 
  downstream of the bridge and athletic fields in the Woodrow Wilson 
  Park on Mount Vernon Road are flooded with one to two feet of 
  water. A portion of Wren Circle in Douglas County...the County 
  Iron Works and Sunlight Drive in Cobb County begin to flood.

* ADDITIONAL DETAILS...
  - At 5:00 AM EST Thursday the stage was 11.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:00 AM EST Thursday was 11.8 feet.
  - Forecast...The river is expected to rise to a crest of 12.0
    feet this morning. It will then fall below flood stage this
    evening.
  - Flood stage is 10.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.0 feet on 02/08/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
      3370 8463 3376 8466


$$

GAC313-112230-
/O.CON.KFFC.FL.W.0036.000000T0000Z-240112T0932Z/
/CHCG1.1.ER.240109T1913Z.240110T0515Z.240112T0332Z.NO/
516 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TONIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Coahulla Creek at Keiths Mill Road near Dalton.

* WHEN...Until late tonight.

* IMPACTS...At 18.0 feet, Minor flooding expands into the pastures...
  fields and woodlands upstream and downstream from the Keiths Mill 
  Road bridge.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Thursday the stage was 17.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:45 AM EST Thursday was 17.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late this evening and continue falling to 10.2 feet tomorrow
    morning.
  - Flood stage is 16.0 feet.
  - Flood History...This crest compares to a previous crest of
    17.1 feet on 03/18/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3471 8489 3480 8495 3488 8495 3488 8486
      3480 8488 3474 8486


$$

GAC105-195-221-112145-
/O.CON.KFFC.FL.W.0033.000000T0000Z-240111T2131Z/
/CARG1.1.ER.240109T1901Z.240110T0330Z.240111T1531Z.UU/
516 AM EST Thu Jan 11 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Broad River near Broad River above Carlton.

* WHEN...Until late this afternoon.

* IMPACTS...At 15.0 feet, Flood stage is reached. Minor flooding of 
  woodlands and fields begin upstream and downstream from the gage 
  on the Georgia Highway 72 bridge. A sand dredge operation on the 
  left bank near the gage will become affected. A portion of Roy 
  Wood Road will be flooded with a few feet of water and the dirt 
  parking lot of the Broad River Outpost for Canoes and Kayaks will 
  begin to flood. A wooden pier and portions of the yard behind an 
  assisted living home off of Roy Wood Road will be flooded.

* ADDITIONAL DETAILS...
  - At 4:45 AM EST Thursday the stage was 15.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 4:45 AM EST Thursday was 21.0 feet.
  - Forecast...The river will rise to 16.0 feet this morning. It
    will then fall below flood stage late this morning to 7.7
    feet and begin rising again early tomorrow afternoon. It will
    rise to 8.7 feet early Saturday morning. It will then fall
    again and remain below flood stage.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.7 feet on 03/25/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3419 8308 3407 8295 3401 8285 3396 8286
      3402 8300 3414 8312


$$

SEC
180 
WGUS82 KFFC 111241
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
741 AM EST Thu Jan 11 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...Tennessee...

  West Chickamauga Creek at GA 146 near Lakeview affecting Hamilton 
  and Catoosa Counties.

GAC047-TNC065-111345-
/O.CAN.KFFC.FL.W.0055.000000T0000Z-240111T1241Z/
/WCKG1.1.ER.240110T1315Z.240111T0130Z.240111T0933Z.NO/
741 AM EST Thu Jan 11 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the West Chickamauga Creek at GA 146 near Lakeview.

* ADDITIONAL DETAILS...
  - At 7:15 AM EST Thursday the stage was 10.5 feet and falling.
  - Forecast...The river is expected to fall to 1.3 feet Tuesday
    morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3492 8526 3500 8523 3499 8516 3486 8524


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 6:42 AM EST, 59 minutes earlier.

Area forecast discussion, Jan 10, 6:42 AM EST, 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
642 AM EST Wed Jan 10 2024

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 422 AM EST Wed Jan 10 2024

The period of relative calm before the next storm system to impact
Georgia will be encompassed by the short term period today and
Thursday. At the time of this writing, a deep closed 500 mb low is
centered over the southern Great Lakes, with a shortwave rotating
around the southeastern periphery of the low. A strengthening
surface low associated with this system is extending a cold front
(the same one that pushed through the forecast area yesterday) off
the Southeast Atlantic coast. Westerly winds remain strong behind
this front, with winds speeds remaining 15-20 mph with gusts as high
as 30 mph. As the aforementioned shortwave rotates through the area,
it has brought a reinforcing shot of cool and dry air. As such,
temperatures this morning will be in the low to mid 30s across the
majority of the area, with upper 20s in the higher elevations of far
northeast Georgia. Wraparound moisture on the back side of the low
pressure system is keeping a cloud deck between 2000-3000 ft in
place across north Georgia and central Georgia. Due to the
combination of the near-freezing temperatures and lingering
moisture, it is possible to see some scattered light snow showers
across far north Georgia and the western facing mountain slopes
before sunrise. Additional light snowfall accumulations will be
possible, but no significant impacts are expected.

As the low pressure system continues to move away to the northeast,
these snow chances will come to an end early this morning. Cloud
cover will persist through much of the daytime today before
gradually diminishing during the afternoon hours. Winds will
similarly weaken throughout the day as the system moves away and the
surface pressure gradient loosens. High temperatures this afternoon
will range from 3-6 degrees below climatological averages, in the
mid to upper 40s in north Georgia and in the low to mid 50s in
central Georgia. Overnight conditions will be cool and clear, with
radiational cooling allowing temperatures on Thursday morning to
once again drop into the low 30s across the majority of the area.

The upper level flow will become southwesterly over the Southeast as
troughing digs into the western CONUS. Meanwhile, surface high
pressure will move northward along the Southeast Atlantic coast,
with low level winds shifting to southerly as a result. The
combination of these factors will promote the advection of warm and
moist air from the Gulf. High temperatures on Thursday afternoon
will be in the upper 50s to low 60s. Meanwhile, dewpoints will begin
to climb from the low 30s on Thursday morning into the mid 40s by
the end of the period. Late Thursday, the trough will swing into the
Great Plains and become negatively tilted, at which point a surface
low to the east of the trough will begin to quickly intensify. A
cold front will extend southward from this low into the ArkLaTex and
into the northwest Gulf late Thursday night, advancing eastward as
the long term period begins.

King

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 422 AM EST Wed Jan 10 2024

Key Messages:

 - Another storm system will bring showers and thunderstorms to the
   area late Thursday night and Friday. Thunderstorms may be strong
   to severe.

 - Much colder temperatures forecast for early next week.

Another storm system will approach the area Thursday night, bringing
a chance of showers and thunderstorms. This system will lift NE on
Friday as a negatively tilted trough, reaching the Great Lakes by
Friday night. A large area of isentropic lift is forecast to
precede the low, with increasing MUCAPE and wind shear across most
of the forecast area. There will be a threat of severe weather with
this system during the day Friday across most of the County Warning
Area, although the threat will be lower across the extreme N due to
lingering cool air associated with a weak wedge. GFS MUCAPE values
are forecast to reach near 1000 J/kg as effective shear increases to
to near 45 knots in the Atlanta metro area. This will coincide
maximum daytime heating in the early afternoon, with surface
temperatures reaching over 60 degrees and dew points reaching the
mid 50s. Storm total rainfall amounts with this system are forecast
to range from around a third of an inch S of Columbus to close to an
inch across the NE GA mountains. Residents should continue to
monitor the latest forecast regarding this storm system.

A bit of snow will linger over the N mountains Friday night, but dry
weather is forecast to return on Saturday. Temperatures will be
rather cold over the weekend, with the potential of even colder
weather early next week. A weak southern stream storm system may
move along the Gulf Coast on Monday, bringing light rain amounts and
the chance for frozen precipitation across N GA. Temperatures by
Tuesday and Tuesday night may be 10 to 15 degrees below normal, but
there remains a substantial spread in ensemble temperatures during
this time frame. /SEC

&&

.AVIATION...
(12Z TAFS)
Issued at 637 AM EST Wed Jan 10 2024

A broken cloud deck remains in place across north Georgia,
including ATL/AHN, as the morning begins. The cloud deck is
currently around 030, and is expected to gradually lower to just
below 020 over the next couple of hours. MVFR ceilings will then
remain until lifting to VFR in the early afternoon, around 17-18Z
and scattering out soon after. Winds are currently W across the
area at 10-15 kts with gusts of 20-25 kts, but will diminish
through the morning, becoming 8-12 kts after 14-15Z. Winds will
shift to SW this evening after sunset and decrease further to 4-8
kts.

//ATL Confidence...12Z Update...
Medium confidence on timing of ceiling trends in north Georgia.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          31  57  36  59 /   0   0  10 100
Atlanta         35  57  41  61 /   0   0  20 100
Blairsville     26  53  32  50 /   0   0  10 100
Cartersville    30  56  38  59 /   0   0  20 100
Columbus        34  60  44  68 /   0   0  30 100
Gainesville     32  55  37  53 /   0   0  10 100
Macon           33  60  41  68 /   0   0  20 100
Rome            31  57  40  60 /   0   0  20 100
Peachtree City  32  58  39  64 /   0   0  20 100
Vidalia         37  60  44  70 /   0   0  30 100

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...King
LONG TERM....SEC
AVIATION...King
Hazardous weather outlook, Jan 10, 4:49 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
449 AM EST Wed Jan 10 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
449 AM EST Wed Jan 10 2024

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A storm system is expected to bring thunderstorms to the region
again Friday. Some of these storms may be severe. A dusting of snow
is possible across the northeast Georgia mountains Friday night. Much
colder temperatures are forecast for early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 7:33 PM ESTRiver Flood WarningFFCCherokee19 hr
Jan 9, 8:41 PM ESTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson3 days
Jan 9, 10:09 PM ESTRiver Flood WarningFFCGreene, Oconee, Oglethorpe3 days
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Paulding16 hr
Jan 9, 10:40 PM ESTRiver Flood WarningFFCCobb, Douglas46 hr
Jan 10, 5:06 AM ESTRiver Flood WarningFFCClayton, Fayette, Spalding16 hr
Jan 10, 5:13 AM ESTRiver Flood WarningFFCNewton, Rockdale21 days
Jan 10, 5:46 AM ESTRiver Flood WarningFFCTroup9 hr
Jan 10, 5:51 AM ESTRiver Flood WarningFFCButts, Henry, Newton9 hr
Jan 10, 5:54 AM ESTRiver Flood WarningFFCNewton, Walton21 days
Jan 10, 5:58 AM ESTRiver Flood WarningFFCFloyd9 hr
Jan 10, 10:11 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson6 days
Jan 10, 12:16 PM ESTRiver Flood WarningFFCClayton, Fayette, Spalding8 hr
Jan 10, 1:54 PM ESTRiver Flood WarningFFCWashington, Wilkinson67 hr
Jan 10, 1:56 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Jan 10, 2:23 PM ESTRiver Flood WarningFFCCobb, Douglas6 hr
Jan 10, 3:48 PM ESTRiver Flood WarningFFCNewton29 hr
Jan 10, 5:03 PM ESTRiver Flood WarningFFCNewton51 hr
Jan 10, 5:35 PM ESTRiver Flood WarningFFCClarke, Oconee14 hr

Nearby

River Flood Warnings in Tennessee, 2024River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.